Alert archive / California / Wind Advisories in 2011
Wind Advisory 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 15, 2011, 2:35 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 2:35 PM PST (22:35 UTC)
- Expired
- Feb 16, 2011, 9:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
648 WWUS76 KLOX 152235 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 235 PM PST TUE FEB 15 2011 CAZ059-160645- /O.NEW.KLOX.WI.Y.0015.110215T2235Z-110217T0500Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 235 PM PST TUE FEB 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST WEDNESDAY. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH...STRONGEST IN THE FOOTHILLS. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING...THOUGH SOME DECREASE IN WINDS IS EXPECTED LATER TONIGHT THROUGH WEDNESDAY MORNING. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ WOFFORD
4 follow-up statements
364 WWUS76 KLOX 160431 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 831 PM PST TUE FEB 15 2011 CAZ037-051-161215- /O.EXB.KLOX.WI.Y.0015.110216T0800Z-110216T2000Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING...PASO ROBLES...ATASCADERO... SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA 831 PM PST TUE FEB 15 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST ACROSS HIGHER TERRAIN. * TIMING: GUSTY WINDS WILL INCREASE OVERNIGHT...PEAKING LATE TONIGHT INTO THE MORNING. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 46...58...AND 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ CAZ059-161215- /O.CON.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 831 PM PST TUE FEB 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH... STRONGEST IN THE FOOTHILLS. * TIMING: GUSTY WINDS WILL CONTINUE TONIGHT...INCREASING ON WEDNESDAY. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ GOMBERG
236 WWUS76 KLOX 161211 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 411 AM PST WED FEB 16 2011 CAZ059-162015- /O.CON.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 411 AM PST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH... STRONGEST IN THE FOOTHILLS. * TIMING: GUSTY WINDS WILL INCREASE THIS MORNING PEAK IN THE AFTERNOON AND THEN DECREASE THIS EVENING. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ CAZ037-051-162000- /O.CON.KLOX.WI.Y.0015.000000T0000Z-110216T2000Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING...PASO ROBLES...ATASCADERO... SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA 411 AM PST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST ACROSS HIGHER TERRAIN. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH MID MORNING AND THEN SUBSIDE. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 46...58...AND 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ ASR
304 WWUS76 KLOX 161939 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1139 AM PST WED FEB 16 2011 CAZ037-051-162045- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-110216T2000Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING...PASO ROBLES...ATASCADERO... SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA 1139 AM PST WED FEB 16 2011 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WEST TO NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE DAY. LOCAL GUSTS TO 35 MPH ARE POSSIBLE IN THE HILLS. $$ CAZ059-170500- /O.CON.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 1139 AM PST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH... STRONGEST IN THE FOOTHILLS. * TIMING: WINDS WILL PEAK IN THE AFTERNOON AND THEN DECREASE THIS EVENING. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ WOFFORD
601 WWUS76 KLOX 170457 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 857 PM PST WED FEB 16 2011 ...WIND ADVISORY FOR THE ANTELOPE VALLEY WILL EXPIRE... .WINDS HAVE DIMINISHED SIGNIFICANTLY ACROSS THE ANTELOPE VALLEY THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PST. CAZ059-170600- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-110217T0500Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 857 PM PST WED FEB 16 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:10 PM PST, 25 minutes earlier.
Area forecast discussion, Feb 15, 2:10 PM PST, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PST TUE FEB 15 2011 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE REGION THROUGH SATURDAY CAUSING PERIODS OF RAIN AND LOW ELEVATION SNOW ALONG WITH BELOW NORMAL TEMPERATURES. DRIER BUT COOL WEATHER IS EXPECTED SUNDAY AND MONDAY. && .SHORT TERM (TODAY-FRI)...THE FIRST STORM OF THE WEEK HAS MOVED EAST OF THE AREA BUT STILL A FEW LINGERING SPRINKLES AND LIGHT SHOWERS ACROSS LA/VTU COUNTIES THIS AFTERNOON. OUR NEXT COLD FRONT IS APPROACHING THE BAY AREA THIS AFTERNOON AND IS EXPECTED TO MOVE INTO SLO/SBA COUNTIES TONIGHT AND INTO VENTURA/LA COUNTIES WEDNESDAY MORNING. THIS NEXT ONE HAS A LITTLE MORE PUNCH TO IT AND SHOULD BRING MOST AREAS AT LEAST A QUARTER TO HALF INCH OF RAIN WITH IT BY WEDNESDAY EVENING. DECENT SOUTHERLY FLOW WITH THE COLD FRONT WILL ENHANCE PRECIP VALUES ACROSS THE SOUTH FACING MTN SLOPES AND FOOTHILL AREAS WHERE AS MUCH AS AN INCH COULD FALL. SNOW LEVELS WILL START OUT PRETTY HIGH DUE TO A DECENT WARM AIR SURGE AHEAD OF THE FRONT, BUT WILL DROP RAPIDLY WEDNESDAY. AT THIS TIME FEEL SNOW AMOUNTS WILL NOT EXCEED ADVISORY CRITERIA SO WILL JUST GO WITH A WINTER WEATHER ADVISORY FOR THE VTU/LA MTNS STARTING LATE TONIGHT AND RUNNING THROUGH WEDNESDAY EVENING. GUSTY WINDS HAVE ALREADY DEVELOPED IN THE ANTELOPE VALLEY TODAY, AND WHILE I DO EXPECT THESE WINDS TO DROP OFF SOMEWHAT OVERNIGHT THEY WILL KICK UP AGAIN WEDNESDAY, ESPECIALLY IN THE AFTERNOON BEHIND THE FRONT. WILL GO AHEAD WITH A WIND ADVISORY STARTING THIS AFTERNOON AND KEEP IT GOING THROUGH WEDNESDAY EVENING DESPITE THE EXPECTED FALL OFF IN THE WINDS LATER TONIGHT AND WED AM. MODELS SHOW A LITTLE IMPULSE MOVING THROUGH THE AREA WEDNESDAY NIGHT INTO THU MORNING, JUST ENOUGH TO MAINTAIN A THREAT OF SHOWERS ACROSS THE AREA. SIGNIFICANT COLDER AIR WILL BE MOVING DURING THAT TIME, LOWERING SNOW LEVELS TO AROUND 3000 FEET. PREVIOUSLY ISSUED WINTER WEATHER ADVISORY MAY HAVE TO BE EXTENDED AND EXPANDED TO POSSIBLY INCLUDE SBA COUNTY MTNS IF THE PRECIP BECOMES HEAVIER OR MORE WIDESPREAD THAN ANTICIPATED. LIGHT SNOW COULD ALSO FALL IN PORTIONS OF INTERIOR SLO COUNTY AS WELL AS THE HILLS AROUND THE CUYAMA VALLEY. THERE WILL BE A LITTLE BIT OF A BREAK IN THE ACTIVITY THU AFTERNOON THROUGH EARLY FRIDAY BEFORE OUR NEXT SYSTEM ARRIVES. THIS ONE CERTAINLY LOOKS TO BE THE STRONGEST OF OUR STORMS THIS WEEK, BRINGING PERIODS OF HEAVY RAIN AND SNOW TO THE AREA. TIMING STILL A LITTLE UNCERTAIN AS THE FASTER ECMWF BRINGS THE FRONT THROUGH LA COUNTY AS EARLY AS FRIDAY AFTERNOON WHILE THE SLOWER NAM/GFS SOLUTIONS ARE A GOOD 6-12 HOURS BEHIND THAT. EITHER WAY, AMOUNTS WITH THIS NEXT STORM ARE AT LEAST A NOTCH ABOVE THE WED STORM, WITH AMOUNTS RANGING FROM .5-1.5" CST/VLYS AND 1.5-3" IN THE FOOTHILLS/MTNS. SNOW LEVELS DO RISE AHEAD OF THE STORM BUT FALL RAPIDLY FRIDAY NIGHT AND WE COULD SEE CLOSE TO A FOOT OF SNOW ACROSS HIGHER ELEVATIONS. LIGHT ACCUMULATIONS EXPECTED TO ELEVATIONS AS LOW AS 3000-3500 FEET FRIDAY NIGHT OR EARLY SATURDAY, RESULTING IN SIGNIFICANT IMPACTS TO INTERSTATE 5 OVER THE GRAPEVINE. .LONG TERM (SAT-TUE)...STEADY PRECIP SHOULD START TAPERING OFF SATURDAY MORNING BUT A FAIR AMOUNT OF POST-FRONTAL SHOWERS ARE EXPECTED THROUGH THE DAY, ESPECIALLY IN THE MTNS. LOW SNOW LEVELS AGAIN WITH SNOW POSSIBLE OVER INTERSTATE 5 AND HIGHWAY 14 AS WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY. DRIER NORTHWEST FLOW EXPECTED TO DEVELOP BY SATURDAY NIGHT AND SUNDAY WITH ANY PRECIP CONFINED MAINLY TO NORTH FACING MTN SLOPES. HIGHS SUNDAY AND MONDAY SHOULD REBOUND A FEW DEGREES UNDER PARTLY CLOUDY SKIES. 12Z GFS/ECMWF SHOWING ANOTHER COLD UPPER LOW DROPPING SOUTH ALONG THE WEST COAST MONDAY INTO TUESDAY. THIS APPEARS TO BE TAKING MORE OF A INLAND TRAJECTORY, BUT AT THIS TIME THERE IS JUST ENOUGH MOISTURE WITH IT TO WARRANT AT LEAST A SLIGHT CHANCE OF SHOWERS MONDAY NIGHT INTO TUESDAY. THIS SYSTEM IS EVEN COLDER THAN THE FRI/SAT STORM WITH THICKNESSES FALLING TO THE HIGH 520S TUESDAY MORNING. SO AT THE VERY LEAST IT WILL BE ON THE CHILLY SIDE. AND IT LOOKS LIKE TEMPERATURES MOST OF NEXT WEEK WILL REMAIN BELOW NORMAL. && .AVIATION...15/1800Z. A FEED OF MOISTURE OUT OF THE SOUTHWEST WILL CONTINUE UNTIL WEDNESDAY AFTERNOON WHEN A COLD FRONT IS SLATED TO SWEEP THROUGH THE FORECAST AREA. THE RESULT OF THIS WEATHER PATTERN WILL BE MVFR TO IFR CONDITIONS WITH OCCASIONAL LIGHT RAIN THROUGH TONIGHT AND SOME MODERATE RAIN ASSOCIATED WITH THE COLD FRONTAL PASSAGE ON WEDNESDAY. THERE IS GOOD CONFIDENCE IN THE FORECAST. KLAX...GOOD CONFIDENCE IN THE 18Z TAF. MVFR TO IFR CONDITIONS THROUGH WEDNESDAY WITH OCCASIONAL LIGHT TO MODERATE RAIN. THERE WILL BE EAST WINDS APPROACHING 10 KNOTS WEDNESDAY MORNING. KBUR...GOOD CONFIDENCE IN THE 18Z TAF. MVFR TO IFR CONDITIONS THROUGH WEDNESDAY WITH OCCASIONAL LIGHT TO MODERATE RAIN. && && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 15, 6:00 AM PST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE FEB 15 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-161400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY OCCASIONAL LIGHT RAIN WILL OCCUR THROUGH THE DAY ACROSS THE AREA CREATING LOCAL ROADWAY HAZARDS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY MODERATE...LOCALLY HEAVY RAIN IS POSSIBLE WEDNESDAY AND FRIDAY THROUGH SATURDAY. VERY LOW SNOW LEVELS WILL CREATE WINTER WEATHER HAZARDS ON BOTH THE TEJON AND THE SOLEDAD PASSES FRIDAY THROUGH SATURDAY. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 6:40 PM PST | Coastal Flood Statement | LOX | 22 hr | |
| Feb 15, 3:31 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 11 hr | |
| Feb 15, 1:57 PM PST | Coastal Flood Statement | LOX | 56 hr | |
| Feb 15, 1:57 PM PST | High Surf Advisory | LOX | 56 hr | |
| Feb 15, 2:30 PM PST | Small Craft Advisory | LOX | 61 hr | |
| Feb 15, 2:49 PM PST | Winter Weather Advisory | LOX | 30 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.